Alert archive / Michigan / Tornado Warnings in 2008

Tornado Warning 11, NWS Grand Rapids, MI

June 8, 2008Clinton County, Eaton County, Ingham County, Michigan

NWS Grand Rapids, MI issued this tornado warning at Jun 8, 2008, 4:01 PM EDT for Clinton County, Eaton County, Ingham County, Michigan. It was in force for 25 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 4:01 PM EDT (20:01 UTC)
Expired
Jun 8, 2008, 4:26 PM EDT
In force
25 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Clinton County, MI, Eaton County, MI, Ingham County, MI

The radar

The Detroit radar (KDTX), 72 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 4:05 PM EDTTSTM WND DMG3 Sw Haslett, MITREE SNAPPED IN HALF. ESTIMATED WINDS 50-55 MPH.
Jun 8, 4:05 PM EDTTSTM WND GST 62Lansing, MIMEASURED BY OBSERVER.
Jun 8, 4:10 PM EDTTSTM WND GST 65East Lansing, MI
Jun 8, 4:15 PM EDTTSTM WND DMG5 N Williamston, MISPOTTER REPORTS ESTIMATED 70 MPH WINDS TOOK DOWN SOME LARGE TREES.
Jun 8, 4:15 PM EDTTSTM WND DMGEast Lansing, MI1-2 INCH LIMBS DOWN. WINDS ESTIMATED TO BE UP TO 50 MPH. LOCATION IS ONE-HALF E HAGADORN ST.
Jun 8, 4:20 PM EDTTSTM WND DMGEast Lansing, MI14-16 INCH DIAMETER SPRUCE TREE UPROOTED NEAR GRAND RIVER AND HAGADORN RD. ALSO A 14 INCH BRANCH DOWN ON A CAR ON OAKLAND RD.
Jun 8, 4:30 PM EDTTSTM WND DMGOkemos, MITREES DOWN ON FOREST HILLS DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:57 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
538 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGRR 082001
TORGRR
MIC037-045-065-082045-
/O.NEW.KGRR.TO.W.0011.080608T2001Z-080608T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
401 PM EDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN
  EXTREME NORTHEASTERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN
  NORTHERN INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN

* UNTIL 445 PM EDT

* AT 359 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS TORNADO WAS
  LOCATED NEAR LANSING...AND MOVING EAST AT 50 MPH.

* THIS TORNADO WILL BE NEAR...
   EAST LANSING BY 400 PM EDT...
   HASLETT BY 405 PM EDT...

  IN ADDITION TO THE TORNADO THREAT...GOLF BALL SIZED HAIL AND
  DAMAGING WINDS OVER 75 MPH CAN ALSO BE EXPECTED IN THE FOLLOWING
  LOCATIONS...

  LANSING...            EAST LANSING...       OKEMOS...
  BATH...               FOREST HILLS...       HASLETT...
  MERIDIAN...           LOCKE TWP...          BELL OAK...


IF YOU ARE IN THE PATH OF THIS TORNADO...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS.

LAT...LON 4268 8458 4276 8463 4294 8437 4289 8435
      4279 8436 4278 8426 4279 8425 4279 8416
      4278 8414 4270 8414
TIME...MOT...LOC 2001Z 257DEG 57KT 4275 8451

$$
3 follow-up statements
000 
WWUS53 KGRR 082013
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
413 PM EDT SUN JUN 8 2008

MIC045-082023-
/O.CAN.KGRR.TO.W.0011.000000T0000Z-080608T2045Z/
EATON MI-
413 PM EDT SUN JUN 8 2008

...THE TORNADO WARNING FOR EXTREME NORTHEASTERN EATON COUNTY HAS BEEN
CANCELLED...

SEVERE WEATHER HAD MOVED OUT OF THE AREA. STAY TUNED FOR THE LATEST 
WEATHER INFORMATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4270 8435 4279 8446 4294 8437 4278 8436
      4278 8426 4279 8425 4279 8416 4278 8414
      4270 8414
TIME...MOT...LOC 2013Z 257DEG 57KT 4279 8426

$$

MIC037-065-082045-
/O.CON.KGRR.TO.W.0011.000000T0000Z-080608T2045Z/
CLINTON MI-INGHAM MI-
413 PM EDT SUN JUN 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR
NORTHEASTERN INGHAM AND SOUTHEASTERN CLINTON COUNTIES...

AT 411 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED 6 MILES NORTHEAST OF HASLETT...AND MOVING EAST AT
60 MPH.

  IN ADDITION TO THE TORNADO THREAT... CAN ALSO BE EXPECTED IN THE
  FOLLOWING LOCATIONS...

  HASLETT...            LOCKE TWP...          BELL OAK...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4270 8435 4279 8446 4294 8437 4278 8436
      4278 8426 4279 8425 4279 8416 4278 8414
      4270 8414
TIME...MOT...LOC 2013Z 257DEG 57KT 4279 8426

$$

OSTUNO
000 
WWUS53 KGRR 082021
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
420 PM EDT SUN JUN 8 2008

MIC037-082030-
/O.CAN.KGRR.TO.W.0011.000000T0000Z-080608T2045Z/
CLINTON MI-
420 PM EDT SUN JUN 8 2008

...THE TORNADO WARNING FOR SOUTHEASTERN CLINTON COUNTY HAS BEEN
CANCELLED...

SEVERE WEATHER HAD MOVED OUT OF THE AREA. STAY TUNED FOR THE LATEST 
WEATHER INFORMATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4270 8432 4278 8431 4278 8429 4279 8428
      4278 8414 4270 8414
TIME...MOT...LOC 2020Z 262DEG 61KT 4278 8410

$$

MIC065-082045-
/O.CON.KGRR.TO.W.0011.000000T0000Z-080608T2045Z/
INGHAM MI-
420 PM EDT SUN JUN 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR
NORTHEASTERN INGHAM COUNTY...

AT 419 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED OVER EXTREME NORTHWESTERN LIVINGSTON COUNTY...AND
MOVING EAST AT 70 MPH.

  IN ADDITION TO THE TORNADO THREAT... CAN ALSO BE EXPECTED IN THE
  FOLLOWING LOCATIONS...

  LOCKE TWP...          BELL OAK...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4270 8432 4278 8431 4278 8429 4279 8428
      4278 8414 4270 8414
TIME...MOT...LOC 2020Z 262DEG 61KT 4278 8410

$$

OSTUNO
000 
WWUS53 KGRR 082026
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
425 PM EDT SUN JUN 8 2008

MIC065-082035-
/O.CAN.KGRR.TO.W.0011.000000T0000Z-080608T2045Z/
INGHAM MI-
425 PM EDT SUN JUN 8 2008

...THE TORNADO WARNING FOR NORTHEASTERN INGHAM COUNTY HAS BEEN
CANCELLED...

THE STORM CAPABLE OF PRODUCING A TORNADO HAD MOVED OUT OF THE AREA. 
STAY TUNED FOR THE LATEST WEATHER INFORMATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4270 8432 4278 8431 4278 8429 4279 8428
      4278 8414 4270 8414
TIME...MOT...LOC 2025Z 262DEG 61KT 4279 8399

$$

OSTUNO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Jun 8, 2:00 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 8, 2:00 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
200 PM EDT SUN JUN 8 2008

LATEST UPDATE...AVIATION AND LONG TERM...

.SYNOPSIS...(538 AM EDT SAT JUN 7 2008)
A STATIONARY FRONT WILL REMAIN SITUATED OVER THE REGION INTO
TUESDAY. WAVES OF LOW PRESSURE WILL TRAVEL ALONG THE FRONTAL SYSTEM
AND BRING PERIODS OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL.
FLOODING WILL BECOME AN INCREASING PROBLEM AS EACH WAVE OF LOW
PRESSURE BRING ADDED RAINFALL TO THE ALREADY SATURATED GROUND. ONCE
THE PRIMARY STORM MOVES THE FRONT OUT OF THE AREA LATER ON
TUESDAY... COOLER AND DRIER WEATHER WILL RETURN TO THE REGION.

&&

.SHORT TERM...(538 AM EDT SUN JUN 8 2008)
(TODAY THROUGH TUESDAY)
AS THE LOW LEVEL JET AND THE ASSOCIATED THUNDERSTORMS FINALLY MOVE
OUT OF THE REGION DURING THE MID MORNING HOURS TODAY...SOUTHWEST
MICHIGAN SHOULD SEE A SHORT PERIOD OF RELATIVELY DRY WEATHER.

THE NEXT AREA OF CONVECTION...ASSOCIATED WITH UPPER LEVEL SPEED MAX
AND CORRESPONDING LOW LEVEL JET CORE...MOVES INTO THE GRR CWA BY
EARLY THIS SUNDAY AFTERNOON. THAT CONVECTION IS CURRENTLY OVER IOWA.
ONCE THAT AREA MOVES THROUGH ANOTHER LOW LEVEL JET CORE AIMS AT
SOUTHWEST MICHIGAN EARLY TONIGHT... THAT WILL TOUCH OF ADDITIONAL
STORMS. THE PROFILES SHOW OVER 2000 J/KG OVER THE CENTRAL AND
SOUTHERN CWA FROM 15Z THROUGH 24Z TODAY. SINCE THE WIND IS
UNIDIRECTIONAL WITH HEIGHT... MOSTLY BOWING LINE SEGMENTS ARE
EXPECTED WITH THE STORMS. AS A RESULT SEVERE STORMS ARE POSSIBLE
ONCE AGAIN TODAY.

PRECIPITABLE WATER VALUES REACH NEAR 2 INCHES THIS EVENING WHILE
THEY WERE CLOSER TO 1.5 INCHES SATURDAY NIGHT. THUS I FEEL THE
THREAT FOR FLOODING RAINFALL WOULD BE WITH US AGAIN THIS AFTERNOON
AND TONIGHT. AS A RESULT OF THE 3 TO 6 INCHES OF RAIN THAT HAS
ALREADY FALLEN AND THE THREAT OF MORE HEAVY RAINFALL TONIGHT...I
HAVE ISSUED A FLOOD WATCH FOR THIS AFTERNOON AND TONIGHT FOR THE
AREA BETWEEN I-96 AND I-94.

FINALLY THE PRIMARY UPPER LOW COMES OUT LATER MONDAY INTO TUESDAY.
AS THAT HAPPENS YET ANOTHER PERIOD OF THUNDERSTORMS WITH HEAVY
RAINFALL IS POSSIBLE MONDAY AFTERNOON INTO EARLY TUESDAY MORNING.
FLOODING WILL ONCE AGAIN BE A SIGNIFICANT ISSUE.  AS WILL SEVERE
WEATHER ONCE AGAIN.

&&

.LONG TERM...(200 PM EDT SUN JUN 8 2008)
(WEDNESDAY THROUGH SUNDAY)
EXTENDED RANGE FCST LOOKS GOOD WITH NO SIGNIFICANT CHANGES NECESSARY.
TRANQUIL WX IS ANTICIPATED WEDNESDAY THROUGH THURSDAY FOLLOWED BY
OUR NEXT CHC FOR CONVECTION FRIDAY AND SATURDAY. HIGH PRESSURE WILL
PRODUCE DRY WX LATE NEXT WEEKEND INTO THE FOLLOWING WEEK.

&&

.MARINE...(538 AM EDT SUN JUN 8 2008)
PERIODS OF THUNDERSTORMS WILL CONTINUE OVER THE NEAR SHORE WATERS
INTO TUESDAY.  THE LARGEST WAVES ARE EXPECTED EARLY MONDAY MORNING
AS FRONTAL WAVE PASSES BY. WAVES MAY BE LARGE ENOUGH FOR SMALL CRAFT
ADVISORIES AS WINDS INCREASE TO 25 KNOTS FROM THE SOUTH FOR ABOUT 12
HOURS. LIGHTER WINDS BY MID DAY MONDAY WILL ALLOW THE WAVES TO
SUBSIDE.

&&

.AVIATION...(200 PM EDT SUN JUN 8 2008)
A ROUND OF STRONG TO SEVERE STORMS WILL AFFECT ALL TAF SITES BETWEEN
18Z AND 21Z THIS AFTN. THE STORMS WILL AFFECT THE MKG AND GRR TAF
SITES BETWEEN 18Z AND 1930Z AND THE REMAINDER OF OUR TAF SITES
BETWEEN 1930Z AND 21Z. IN ADDITION TO VERY HEAVY RAIN AND FREQUENT
LIGHTNING... THE THUNDERSTORMS COULD ALSO PRODUCE WIND GUSTS IN THE
45 TO 55 KT RANGE AND HAIL.

ADDITIONAL SHOWERS AND TSTORMS WILL REDEVELOP OVERNIGHT AS THE LLJ
INCREASES. IN FACT THE THREAT FOR RAIN AND TSTORMS WILL CONTINUE
THROUGH 18Z MONDAY AT ALL TAF SITES AND SOME OF THE STORMS COULD BE
STRONG TO SEVERE.

&&

.HYDROLOGY...(200 PM EDT SUN JUN 8 2008)
A FLOOD WATCH IS IN EFFECT FOR OUR ENTIRE HSA THROUGH LATE MONDAY
NIGHT.  A ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
OUR HSA THIS AFTN AND BRING ANOTHER ROUND OF MDT TO HVY RAIN. THIS
IN ADDITION TO ALL OF THE RAINFALL FROM YESTERDAY EVENING AND EARLY
THIS MORNING COULD CAUSE FLOODING ISSUES. THEREFORE A FLOOD WARNING
FOR URBAN AREAS AND SMALL STREAMS HAS BEEN EXTENDED FOR PORTIONS OF
OUR HSA THROUGH NOON MONDAY. A FLOOD WARNING ALSO CONTINUES FOR THE
THORNAPPLE RIVER ABOVE HASTINGS IN BARRY COUNTY.

ADDITIONAL RAIN AND TSTORM ACTIVITY WILL DEVELOP OVERNIGHT AS THE
LLJ INCREASES. IN FACT THE THREAT FOR RAIN AND THUNDERSTORMS... ANY
OF WHICH COULD PRODUCE HEAVY RAIN... WILL CONTINUE THROUGH MONDAY
NIGHT.  AFTER THE FINAL ROUND OF CONVECTION MOVES THROUGH LATE
MONDAY NIGHT INTO EARLY TUESDAY MORNING... SOME SIGNIFICANT FLOODING
IS CERTAINLY POSSIBLE IF THESE MULTIPLE ROUNDS OF THUNDERSTORMS DO
INDEED BRING HEAVY RAIN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...SEVERE THUNDERSTORM WATCH IN EFFECT FOR OUR ENTIRE CWFA THROUGH
02Z.   FLOOD WATCH IN EFFECT FOR OUR ENTIRE HSA THROUGH LATE MONDAY
NIGHT.
LM...NONE.

&&

SYNOPSIS:     WDM
SHORT TERM:   WDM
LONG TERM:    LAURENS
MARINE        WDM
AVIATION:     LAURENS
HYDROLOGY:    LAURENS/MJS
Hazardous weather outlook, Jun 8, 6:12 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
612 AM EDT SUN JUN 8 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-091015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
612 AM EDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
INTO EARLY TONIGHT AS ANOTHER WAVE OF LOW PRESSURE TRACKS ALONG
THE STATIONARY FRONT OVER NORTHERN LOWER MICHIGAN. DAMAGING
WINDS...LARGE HAIL AND HEAVY RAINFALL ARE THE PRIMARY THREATS.

FLOODING WILL BE PROBLEM BETWEEN INTERSTATE 94 AND INTERSTATE 96
WEST OF LANSING AS SEVERAL ROUNDS OF ADDITIONAL THUNDERSTORMS WILL
MOVE ACROSS THIS AREA THAT HAS ALREADY SEEN 3 TO 6 INCHES OF RAIN
SATURDAY NIGHT INTO EARLY SUNDAY MORNING. SOME ROADS MAY HAVE
SECTIONS THAT HAVE TO MUCH WATER OVER THE ROAD TO DRIVE SAFELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT FOR MORE HEAVY RAINFALL...FLOODING AND THE SLIGHT RISK
FOR SEVERE THUNDERSTORMS REMAINS INTO TUESDAY MORNING AS SEVERAL
WAVES OF LOW PRESSURE TRAVEL ALONG A QUASI-STATIONARY FRONT OVER
MICHIGAN.

ANOTHER FRONTAL SYSTEM WILL MOVE INTO MICHIGAN LATER IN THE WEEK
AND BRING ADDITIONAL THUNDERSTORMS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING
AND FOR MONDAY AFTERNOON INTO MONDAY EVENING.

LMZ844>849-091015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
612 AM EDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL WILL REDUCE THE SURFACE
VISIBILITY TO UNDER A MILE AT TIMES THROUGH TONIGHT. GUSTY WINDS
AND CLOUD TO WATER LIGHTNING ASSOCIATED WITH THE THUNDERSTORMS
WILL RESULT IN ADDITIONAL HAZARDS TO BOATERS TODAY.

LATE TONIGHT SOUTHERLY WINDS MAY BUILD WAVES TO THE 3 TO 5 FOOT
RANGE. WAVES OF THAT HEIGHT AREA DANGEROUS TO SMALL WATER CRAFT.
RIPE TIDES MAY BE AN ISSUE TOO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WITH GUSTY WINDS...LARGE WAVES AND CLOUD TO WATER
LIGHTING WILL CONTINUE INTO TUESDAY. WAVE HEIGHTS WILL FALL BELOW
4 FEET BY MID MORNING ON MONDAY. RIPE TIDES MAY BE AN ISSUE MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING
AND FOR MONDAY AFTERNOON INTO MONDAY EVENING.

WDM

In the hours before

Local storm report, Jun 8, 3:22 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
322 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND GST     BREEDSVILLE             42.35N 86.07W
06/08/2008  E70 MPH          VAN BUREN          MI   TRAINED SPOTTER

            ESTIMATED AT THE INTERSECTION OF E MAIN AND 4TH ST.

&&

HOVING
Local storm report, Jun 8, 3:25 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND GST     HASTINGS                42.65N 85.29W
06/08/2008  E40 MPH          BARRY              MI   TRAINED SPOTTER

            ESTIMATED AS THE GUST FRONT MOVED THROUGH.

&&

HOVING
Local storm report, Jun 8, 3:30 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     2 S GRATTAN             43.06N 85.38W
06/08/2008                   KENT               MI   TRAINED SPOTTER

            1 FT DIAMETER TREES DOWN.

&&

HOVING
Local storm report, Jun 8, 3:41 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
341 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND GST     KALAMAZOO               42.27N 85.59W
06/08/2008  M52 MPH          KALAMAZOO          MI   ASOS

            EXACT SPEED IS 45 KTS...OR APPROXIMATELY 52 MPH.

0341 PM     TSTM WND DMG     MOUNT PLEASANT          43.61N 84.75W
06/08/2008                   ISABELLA           MI   TRAINED SPOTTER

            SMALL LIMBS DOWN ALL AROUND THE CITY. SPOTTER ALSO NOTED
            POWER OUTAGES WERE OCCURRING.

&&

HOVING
Local storm report, Jun 8, 3:50 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TSTM WND GST     ST. JOHNS               43.00N 84.56W
06/08/2008  E50 MPH          CLINTON            MI   TRAINED SPOTTER

            SPOTTER ALSO MENTIONED SOME SMALL HAIL WAS HITTING HIS
            HOUSE. SIZE UNKNOWN.

&&

HOVING
Local storm report, Jun 8, 3:51 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
351 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     BATTLE CREEK            42.30N 85.23W
06/08/2008  M47 MPH          CALHOUN            MI   ASOS

            ASOS MEASURED 41 KTS EXACTLY...OR 47 MPH.

&&

HOVING

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:09 PM EDTSpecial Marine WarningGRR81 min
Jun 7, 8:16 PM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa44 min
Jun 7, 8:28 PM EDTSevere Thunderstorm WarningGRRBarry, Ionia, Kent35 min
Jun 7, 9:00 PM EDTSevere Thunderstorm WarningGRROttawa60 min
Jun 7, 9:24 PM EDTSevere Thunderstorm WarningGRRAllegan81 min
Jun 7, 9:30 PM EDTSpecial Marine WarningGRR90 min
Jun 7, 9:39 PM EDTSpecial Marine WarningGRR96 min
Jun 7, 9:48 PM EDTSpecial Weather StatementGRRBarry, Clinton, Eaton, Gratiot, Ingham, Ionia and 2 more87 min
Jun 7, 9:58 PM EDTFlash Flood WarningGRRAllegan, Barry, Eaton, Ionia, Kent, Ottawa6 hr
Jun 7, 10:14 PM EDTSevere Thunderstorm WarningGRRBarry, Eaton, Ionia, Kent46 min
Jun 7, 10:43 PM EDTSevere Thunderstorm WarningGRREaton, Ingham62 min
Jun 7, 10:57 PM EDTAreal Flood AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more203 days
Jun 7, 10:57 PM EDTSevere Thunderstorm WarningGRRClinton18 min
Jun 7, 11:21 PM EDTSpecial Marine WarningGRR90 min
Jun 7, 11:47 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren47 min
Jun 8, 1:23 AM EDTSpecial Weather StatementGRRKent67 min
Jun 8, 1:35 AM EDTSpecial Weather StatementGRREaton, Ingham55 min
Jun 8, 3:27 AM EDTFlood WatchGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more48 hr
Jun 8, 4:01 AM EDTAreal Flood WarningGRRAllegan, Barry, Eaton, Ionia, Kent, Ottawa56 hr
Jun 8, 9:29 AM EDTSpecial Weather StatementGRROttawa61 min
Jun 8, 10:33 AM EDTRiver Flood WarningGRRBarry5 days
Jun 8, 11:50 AM EDTSpecial Weather StatementGRRLake, Mason55 min
Jun 8, 12:23 PM EDTSpecial Marine WarningGRR2 hr
Jun 8, 1:04 PM EDTSpecial Marine WarningGRR86 min
Jun 8, 1:06 PM EDTSpecial Weather StatementGRRLake, Mason, Mecosta, Newaygo, Oceana, Osceola54 min
Jun 8, 1:12 PM EDTSevere Thunderstorm WarningGRRMason, Oceana48 min
Jun 8, 1:26 PM EDTSevere Thunderstorm WarningGRRAllegan, Kent, Muskegon, Newaygo, Oceana, Ottawa and 1 more64 min
Jun 8, 1:38 PM EDTSevere Thunderstorm WarningGRRLake, Mason, Mecosta, Newaygo, Oceana, Osceola52 min
Jun 8, 1:52 PM EDTSevere Thunderstorm WarningGRRAllegan, Van Buren38 min
Jun 8, 2:16 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Clare, Gratiot, Ionia, Isabella and 7 more74 min
Jun 8, 2:27 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Calhoun, Eaton, Kalamazoo, Van Buren78 min
Jun 8, 2:30 PM EDTTornado WarningGRRClare, Osceola38 min
Jun 8, 2:34 PM EDTTornado WarningGRROsceola13 min
Jun 8, 3:16 PM EDTSevere Thunderstorm WarningGRRBarry, Clinton, Eaton, Gratiot, Ingham, Ionia and 2 more59 min
Jun 8, 3:34 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo71 min
Jun 8, 4:45 PM EDTSevere Thunderstorm WarningGRRJackson30 min

Nearby

Tornado Warnings in Michigan, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.